MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0005R FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0005R FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0005R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06-oct-2023 lot 178716: (b)(4) items manufactured and released on 07-feb-2018.Expiration date: 2023-01-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation "performed" by medical affairs director: 4 years after primary cemented tka, a revision is performed.No information was supplied.From the pre-revision xrays, a terminal damage to the collateral ligaments seem to have taken place, possibly because of trauma, and of course a constrained device was then called for.Without additional information, no further comment can be offered, but we see no clue towards a defect in the implanted device or its performances.Other devices involved: gmk-sphere 02.12.0410fr tibial insert fixed sphere flex size 4/10 mm r (k121416) lot 1901315: (b)(4) items manufactured and released on 13-may-2019.Expiration date: 2024-04-27.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot 1901601: (b)(4) items manufactured and released on 05-jun-2019.Expiration date: 2024-05-25.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review.
 
Event or Problem Description
At about 4 years and 1 month after primary, the patient has been revised because of instability.All the components have been revised with competitor components.

Brand Name
GMK-SPHERE 02.12.0005R FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17886293
Report Number3005180920-2023-00780
Device Sequence Number7289563
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Catalogue Number02.12.0005R
Device Lot Number178716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexUnknown